Alert archive / New York / Small Craft Advisories in 2019

Small Craft Advisory 54, NWS Buffalo, NY

May 10, 2019

NWS Buffalo, NY issued this small craft advisory at May 10, 2019, 3:55 AM EDT. It took effect at May 10, 2019, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 10, 2019, 3:55 AM EDT (07:55 UTC)
In effect from
May 10, 2019, 10:00 AM EDT
Expired
May 11, 2019, 3:46 AM EDT
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

776 
WHUS71 KBUF 100755
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
355 AM EDT Fri May 10 2019

LOZ045-101600-
/O.CAN.KBUF.SC.Y.0053.000000T0000Z-190510T1100Z/
/O.NEW.KBUF.SC.Y.0054.190510T1900Z-190511T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
355 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to 5 AM EDT
Saturday.

* WINDS...Southwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-101600-
/O.NEW.KBUF.SC.Y.0054.190510T1400Z-190511T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
355 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM this morning to 8 PM EDT
this evening.

* WINDS...Southwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-LOZ030-101600-
/O.NEW.KBUF.SC.Y.0054.190510T1400Z-190511T0000Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
355 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 10 AM this morning to 8 PM EDT
this evening.

* WINDS...West 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-101600-
/O.NEW.KBUF.SC.Y.0054.190510T1500Z-190511T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
355 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 AM this morning to 11 PM EDT
this evening.

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-101600-
/O.NEW.KBUF.SC.Y.0054.190510T1700Z-190511T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
355 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EDT SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 1 PM this afternoon to 5 AM EDT
Saturday.

* WINDS...West 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SLZ022-024-101600-
/O.NEW.KBUF.SC.Y.0054.190510T1900Z-190511T0000Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
355 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 3 PM this afternoon to 8 PM EDT
this evening.

* WINDS...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
4 follow-up statements
420 
WHUS71 KBUF 101513
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1113 AM EDT Fri May 10 2019

LEZ040-041-102315-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1113 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ020-LOZ030-102315-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0000Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
1113 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...West 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-102315-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1113 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-102315-
/O.CON.KBUF.SC.Y.0054.190510T1700Z-190511T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1113 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...West 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-102315-
/O.CON.KBUF.SC.Y.0054.190510T1900Z-190511T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1113 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM EDT SATURDAY...

* WINDS...Southwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SLZ022-024-102315-
/O.CON.KBUF.SC.Y.0054.190510T1900Z-190511T0000Z/
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1113 AM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING...

* WINDS...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
346 
WHUS71 KBUF 102310
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
710 PM EDT Fri May 10 2019

LEZ020-040-041-LOZ030-SLZ022-024-110015-
/O.CAN.KBUF.SC.Y.0054.000000T0000Z-190511T0000Z/
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
710 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-110300-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
710 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...West 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-110715-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
710 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-110715-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
710 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
698 
WHUS71 KBUF 110238
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1038 PM EDT Fri May 10 2019

LOZ042-110345-
/O.CAN.KBUF.SC.Y.0054.000000T0000Z-190511T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1038 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.


$$

LOZ043-044-110900-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1038 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...West 10 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-110900-
/O.CON.KBUF.SC.Y.0054.000000T0000Z-190511T0900Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1038 PM EDT Fri May 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...West 10 to 15 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
810 
WHUS71 KBUF 110746
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
346 AM EDT Sat May 11 2019

LOZ043>045-110900-
/O.CAN.KBUF.SC.Y.0054.000000T0000Z-190511T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
346 AM EDT Sat May 11 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves will continue to subside early this morning.

$$

Hitchcock

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 10, 1:16 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, May 10, 1:16 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
116 AM EDT Fri May 10 2019

.SYNOPSIS...
Widespread showers and a few thunderstorms will continuing to
overspread the area tonight through early Friday. A cold front will
sweep east across the region Friday and bring an end to the rain,
but also bring windy and cooler weather. High pressure will build
into the eastern Great Lakes Saturday with a dry and sunny start to
the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Regional radar trends showing rain becoming widespread across the
region. Another batch of rain over western Ohio associated with the
cold front will also move into the region late tonight, supporting a
continuation of widespread showers. There has been very little
thunder over the past few hours, but enough elevated instability
remains to support at least a low chance of a few widely scattered,
weak thunderstorms overnight.

Overnight, a surge of GOMEX air will continue to stream across the
eastern Great Lakes with PWATS 2-3SD above normal based on the
NAEFS. A cold front will move across the Ohio Valley reaching
western NY by Friday morning. Large scale ascent and low-level
convergence in a completely saturated profile will lead to heavy
showers at times. A wave of low pressure will also move along the
front reaching western NY late tonight into Friday morning. This
will further increase low-level convergence and continue to support
organized showers through Friday morning. There may be enough
instability lingering to support a few isolated to widely scattered,
weak thunderstorms as well.

The cold front will move west to east across the region Friday.
Cool, dry air will move into the region behind the front. While
moisture and dewpoints rapidly fall behind the front, showers and a
few thunderstorms are expected along and ahead of the front east of
the Genesee Valley late Friday morning into the afternoon. High
temperatures in the low to mid 60's will be reached in the morning
across far western NY while temperatures rise into the low 70's east
of the Finger Lakes. Breezy conditions expected Friday with gusts as
high as 35 mph northeast and inland of the Lakes.

Rainfall totals will range from 1-1.5 inches adjacent to Lake Erie
and Chautauqua and Cattaraugus counties to a half inch across
the Genesee Valley and western Finger Lakes of western NY
through Friday. A southerly wind will cause upslope enhancement
across the southern Tug Hill region where 1-1.5 inches are
expected through Friday. Elsewhere east of Lake Ontario,
0.5-0.75 inches. Those areas that see the higher echelon of
rainfall may experience minor localized flooding.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
We can look forward to a nice start to the weekend...as surface
based high pressure over the Upper Mid West and Ohio Valley will
build east towards our forecast area. This will encourage skies to
at least partially clear Friday night...as a very chilly Canadian
airmass will settle over the region. In fact...it is looking more
likely that parts of the area could experience at least patchy frost
as we make our way into the wee hours of Saturday morning. Given
that the growing season has officially started for all areas...a
frost advisory may be in the offing. Agriculturalists...stay tuned.

High pressure passing over the Lower Great Lakes will provide us
with plenty of bright sunshine on Saturday. It will be quite cool
though...as a fresh Canadian airmass with H85 temps straddling zero
C will only support afternoon temperatures in the 50s F (nr 60 Gen
Valley). These temperatures will be a solid 10 deg F below normal.

As the large area of high pressure exits via the St Lawrence Valley
Saturday night...an inverted sfc trough over the Ohio Valley will
extend across far western New York. Deepening low level moisture
within the return around the exited surface high will lead to
thickening clouds over the bulk of the forecast area...with some
rain possible after midnight across the western counties. The ECMWF
is notably more aggressive than its U.S. model counterparts with
this scenario...as it suggests several sfc waves within the inverted
trough and a correspondingly stronger low level jet that would
result in greater coverage of rain for the western counties. While
chc pops will be used in this package for Saturday night...these
could be significantly increased if there is other forecast packages
converge with the wetter ECMWF solution.

Conditions will further deteriorate across the region on Sunday...as
a series of waves within the inverted sfc trough are forecast to
organize into a single sfc low...which would stall in the vcnty of
Lake Erie/western Pennsylvania. This scenario will be supported by a
series of shortwaves that will evolve into a closed mid level low
over Lower Michigan. This feature will essentially capture the
aforementioned sfc low and set the stage for what should be an
extended period of unsettled weather. In any case... rain across the
southern portions of the forecast area will spread north and east
during the course of the day...with occasional rain now anticipated
for the bulk of the region during the midday and afternoon. Forcing
for the increasingly widespread...soaking rain will come from the
combined efforts of a 40kt low level jet and being under the left
front exit region of a 120kt H25 jet.

The closed mid level circulation will complete its capturing process
of the surface low Sunday night...holding the bulk of the moisture
and weakening forcing right over our forecast area. Have raised pops
to categorical with QPF from Sunday through Sunday night averaging a
half to three quarters of an inch. No doubt...a soggy ending to the
weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The stacked storm system from the second half of the weekend will
drift across our forecast area Monday and Monday night. While the
forcing from this system will be notably weaker than that from the
weekend...there will still be enough convergence under the system to
lift the abundant moisture into widespread rain/drizzle (esp Mon).
Have again taken the opportunity to raise pops to reflect a more
pessimistic forecast.

As the closed low makes its way across New England on Tuesday and
Tuesday night... showers will taper off from west to east across our
forecast area.

There is fairly good consensus among the various medium range
ensembles that a wedge of high pressure/shortwave ridge will cross
our forecast area on Wednesday. This should give us BRIEF reprieve
from our soggy weather.

A strong shortwave digging southeast fro the Upper Great Lakes
should then set the stage for renewed shower activity on later
Wednesday night and Thursday.

Temperatures through this four day period will average below normal
with the most significant negative departures expected during the
day.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
Widespread showers will continue overnight across the entire region.
There has been very little thunder over the past few hours, but
enough elevated instability remains to support a chance of a few
widely scattered, weak thunderstorms. The risk is not great enough
to justify any thunder mention in the terminals but will continue to
monitor radar trends for possible inclusion overnight. VSBY will be
mainly VFR in lighter rain, with brief periods of MVFR/IFR in the
heavy showers. CIGS are still mainly VFR with some MVFR/IFR across
the higher terrain of the western Southern Tier. MVFR CIGS will
become more widespread across lower elevations late tonight as the
low levels saturate.

The cold front will cross the region from west to east Friday.
Widespread showers and possibly a thunderstorm or two will continue
along and ahead of the cold front. The rain chances will quickly
taper off after about 12Z at KJHW/KBUF/KIAG, about 14Z at KROC, and
about 18Z at KART. The heavier showers will continue to drop VSBY to
MVFR/IFR briefly. Expect fairly widespread MVFR CIGS during the
morning and early afternoon, with IFR CIGS across higher terrain and
also northeast of Lakes Erie and Ontario, including KBUF and KART
with moist low level flow crossing the cold lakes. There may be some
advection fog as well over and northeast of the lakes this morning
through early afternoon with local IFR VSBY.

Drier air moves into the region later this afternoon, allowing most
of the CIG/VSBY restrictions to improve to VFR. It will be quite
windy this afternoon, especially northeast of the lakes where gusts
will reach or exceed 30 knots for a few hours.

Outlook...

Saturday...VFR.
Sunday...VFR with a chance of showers.
Monday...MVFR with showers.
Tuesday...MVFR with showers ending.

&&

.MARINE...
Southerly winds will increase tonight on Lake Ontario in wake of a
warm frontal passage, producing a round of Small Craft Advisory
conditions at the east end of the lake.

A cold front will sweep east across the area Friday morning as low
pressure moves across Quebec. Southwest winds will increase in the
wake of this cold front, and will likely produce another round of
Small Craft Advisory conditions.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 7 AM EDT this morning for LOZ045.

&&

SYNOPSIS...Hitchcock/HSK/TMA
NEAR TERM...Hitchcock/HSK/TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...Hitchcock
MARINE...Hitchcock/HSK/TMA
Hazardous weather outlook, May 9, 5:22 AM EDT, 22 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
522 AM EDT Thu May 9 2019

NYZ001>005-010>014-019-085-100930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Southern Erie-
522 AM EDT Thu May 9 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Widespread showers and some embedded thunderstorms are expected
late today and tonight. There is a risk for moderate to heavy rain
during this time which could lead to localized minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-021-100930-
Cattaraugus-Allegany-
522 AM EDT Thu May 9 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Widespread showers and some embedded thunderstorms are expected
late today and tonight. There is a risk for moderate to heavy rain
during this time which could lead to localized minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of patchy frost late Friday night and Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-100930-
Oswego-Jefferson-Lewis-
522 AM EDT Thu May 9 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Widespread showers and some embedded thunderstorms are expected
late today and tonight. There is a risk for moderate to heavy rain
during this time which could lead to localized minor flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of patchy frost late Friday night and Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-100930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
522 AM EDT Thu May 9 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Reynolds

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:05 PM EDTSpecial Weather StatementBUFOswego40 min
May 10, 1:33 PM EDTSevere Thunderstorm WarningBUFLewis, Oswego32 min
May 10, 1:55 PM EDTSpecial Weather StatementBUFLewis50 min
May 10, 1:58 PM EDTFrost AdvisoryBUFCattaraugus, Chautauqua18 hr

Nearby

Small Craft Advisories in New York, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.